MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during normal use, a crack was observed in the blue (venous) adapter.It was also mentioned that there was a leak at the luer adapter.No instrument was used to loosen or tighten the device, and tego was not utilized.The catheter was not repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, four months after the catheter was implanted, during dialysis treatment, a crack was observed in the blue (venous) adapter.It was also mentioned that there was a leak at the luer adapter.There was nothing unusual observed on the device prior to use.No other defects or damages were found on the product where the leakage was observed.No instrument was used to loosen or tighten the device, and tego was not utilized.Flushing was performed.No other product used as a cleaning agent on the device, while maekon iodine vase disinfection was used to clean the connectors.These cleaning agents were thoroughly dried before applying the medicated cream to the area.The catheter was not repaired.As a remedial action, dialysis with avf was performed, and the reported device was removed as required intervention due to the event.The treatment was not completed.There was a little (unknown) amo unt of blood loss, and a blood transfusion was not performed.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, four months after the catheter was implanted, during dialysis treatment, a crack was observed in the blue (venous) adapter.It was also mentioned that there was a leak at the luer adapter.There was nothing unusual observed on the device prior to use.No other defects or damages were found on the product where the leakage was observed.No instrument was used to loosen or tighten the device, and tego was not utilized.Flushing was performed.No other product was utilized with the device, and no excessive force was applied.Maukang iodovo disinfection was used as a cleaning agent on the device, while maekon iodine vase disinfection was used to clean the connectors.These cleaning agents were thoroughly dried before applying the medicated cream to the area.The catheter was not repaired.As a remedial action, dialysis with avf was performed, and the reported device was removed as required intervention due to the event.The treatment was not completed.There was a little (unknown) amount of blood loss, and a blood tr ansfusion was not performed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a crack on the luer adapter.The placement of the crack suggested it was created by overtightening the adapter.Overtightening the luer adapter can cause excess stress on it which can lead to cracks in the material.It was reported that the luer adapter was leaking.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3 correction: d6b medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, four months after the catheter was implanted, during hemodialysis (hd) dialysis treatment, a crack was observed in the blue (venous) adapter.It was also mentioned that there was a leak at the luer adapter.There was nothing unusual observed on the device prior to use.No other defects or damages were found on the product where the leakage was observed.No instrument was used to loosen or tighten the device, and tego was not utilized.Flushing was performed, and the result of flushing was normal.No other product was utilized with the device, and no excessive force was applied.Maukang iodovo disinfection was used as a cleaning agent on the device, while maekon iodine vase disinfection was used to clean the connectors.These cleaning agents were thoroughly dried before applying the medicated cream to the area.The catheter was not repaired.As a remedial action, dialysis with autologous arteriovenous fistula (avf) was performed, and the reported device was removed as required intervention due to the event.The tre atment was not completed.The reported catheter was replaced with the same product id (identifier) and lot.There was a little (unknown) amount of blood loss, and a blood transfusion was not performed.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that there was a crack on the venous luer adapter.The placement of the crack suggested it was created by overtightening the adapter.Overtightening the luer adapter can cause excess stress on it which can lead to cracks/breaks in the material.It was reported that the luer adapter was leaking, cracked or broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21642491
Report Number1282497-2025-00169
Device Sequence Number7624584
Product Code MSD
UDI-Device Identifier10884521014084
UDI-Public10884521014084
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145001
Device Catalogue Number8888145001
Device Lot Number2318600151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer03/26/2025
03/21/2025
04/25/2025
05/06/2025
05/27/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date03/28/2025
04/01/2025
04/28/2025
05/08/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown